Getaway

Design leaders: alpine edition

Join the adventure as 50 UX leaders head to the Tyrolean Alps for 2.5 days of soaking up exclusive content from top-notch international experts.

Sept 2024
23rd - 25th
Kaiserlodge
Tyrol, Austria
50 spots
available
Picture of a lovely place in the Alps.
A picture of a mountain view.

About this getaway

Further your career as a UX leader in an atmosphere that's as chill as it is inspiring and join design leaders - alpine edition. The meaningful retreat for (emerging) UX leaders in the heart of the Austrian mountains.

To empower you in discovering fresh solutions for your everyday challenges, we've crafted a program featuring:

Applicable & actionable input by experienced UX leaders

Relatable & personal facilitated conversations

Meaningful & hands-on focus sessions

We’ll make sure to make the most of our surroundings, where there’s plenty of opportunity to take part in guided (outdoor) activities, like hiking and yoga. Our wonderful hotel also has great indoor sports facilities as well as a spa area (it even has its own lake!), all while offering stunning mountain views.

Coaches

Learn from passionate speakers from around the globe.

Christian
Gonzalez

Google
Christian is a senior UX Research leader at Google Workspace.

Rob
Youmans

Google
Rob Youmans leads design and research teams at Alphabet.

Indi
Young

Indiyoung.com
Indi is a research pioneer, book author and coach with 30 years of experience.

Elizé
Todd

Elizé Presents
Elizé is UX designer, agency founder, educator and speaking coach.

Giles
Colborne

cx partners
Giles is CEO of cx partners, business mentor and author.

Molly
Stevens

Booking.com
Molly is an experienced leader and senior director of user experience at Booking.com.

Topics

Here's what we're gonna dive into.
A picture of game pieces.

Your role as a leader

Juggling leadership transition, business savvy, diverse communication, and strategic UX integration and defining the ways of working for UX crafts.

A group of people talking.

UX governance

Crafting a supportive environment for design team success through strategic alignment, effective communication, resource clarity, agile adaptation, and improved working conditions.

A growing plant.

Authentic leadership

Embrace your authentic leadership style: lead with passion, vulnerability, and your true values, turning weaknesses into strengths, thriving in the spotlight, and empowering your team to flourish.

People management

Navigating people management and organizational challenges, encompassing project allocation, career planning, recruitment, team dynamics, and operational tasks like meeting management.

A picture of a cow in the mountains.

For who?

After talking to a whole bunch of new and more experienced UX leaders, we realised many of you have been facing the same questions:

How do I handle changing relationships with peers and stakeholders?

How can I proactively shape strategy and UX maturity, while juggling so many ad-hoc tasks and asks?

How can I redefine success, purpose and personal growth, now that my tasks have changed?

Do you work in UX in a leadership role and are you facing these challenges? Then this retreat is for you.

Program

Explore our tailor-made content.
Monday
Sept 23rd
1.00pm
105min
Arrival & check-in
Make yourself at home.
2.45pm
15min
Official start & welcome
by uxcon vienna
3.00pm
105min
Your role as a leader
with Molly Stevens, Senior Director of User Experience at Booking.com
  • Transitioning from IC to Leadership: a balance act
  • Understanding the business perspective
  • Exploring management styles
  • Building connections with other leaders within your organization
  • Communicating UX to C-level executives
  • Inclusive leadership in the context of diverse backgrounds and cultures
  • Positioning and selling UX within the organization
4.45pm
20min
Coffee break
Recharge your caffeine tank.
5.05pm
55min
UX Governance: How to create an environment where our design team can succeed? (Pt I)
with Giles Colborne, CEO at cxpartners
  • Aligning design with business goals for a stronger impact
  • Talking about our design ideas in a way that convinces everyone
  • Making it clear what our design team can handle (and what we can't)
  • Figuring out how to work with tight schedules and budgets
  • Strategies for design teams to get their ideas heard
  • Is our organisation agile? Reality-Check and possible solutions
  • Finding ways to create better conditions for designers in the team
6.00pm
120min
Spare time / wellness
Time to chill.

Feel like going for a walk, getting steamy in the sauna, or taking a dip? You can do all that (and then some, or even nothing at all) - just go with the flow and see where the day takes you!

8.00pm
Dinner / Get-together
Good food and conversations.

You're invited to come hang out with us at the hotel, enjoy a tasty meal, followed by some relaxed socializing to get to know each other better.

And hey, if you feel like taking a breather on your own, go for it - no pressure at all!

Tuesday
Sept 24th
7.30 - 9.00am
Breakfast
...not at Tiffany's, but at the lovely hotel Kaiserlodge.
7.30 - 8.30am
Morning hike / Yoga / Meditation (optional)
For early birds.

Not a fan of sleeping in (or loving the rare chance to stay in bed a little longer with the kids away)? Feel free to join our morning program!

9.00am
75min
UX Governance: How to create an environment where our design team can succeed? (Pt II)
with Giles Colborne, CEO at cxpartners
  • Aligning design with business goals for a stronger impact
  • Talking about our design ideas in a way that convinces everyone
  • Making it clear what our design team can handle (and what we can't)
  • Figuring out how to work with tight schedules and budgets
  • Strategies for design teams to get their ideas heard
  • Is our organisation agile? Reality-Check and possible solutions
  • Finding ways to create better conditions for designers in the team
10:15am
20min
Coffee break
We've got tea too.
10.35am
85min
Defining the ways of working for UX crafts
with Molly Stevens, Senior Director of User Experience at Booking.com
  • Creating influential longer term product visions 
  • Collaborating with other crafts to multiply your impact
  • Developing frameworks and capabilities
  • Answering the ROI question
  • New tech and UX
12.00am
90min
Lunch break
After feeding the brain, it's time to feed the belly.
1.30pm
90min
Unlock your authentic leadership: outdoor session
with Elize Leborgne, UX designer, educator & speaking coach at Elize Presents
  • Lead with passion, vulnerability, and your true values
  • Define your unique leadership style: Build a vision that aligns with your values and strengths
  • Turn "weaknesses" into superpowers: Discover how embracing your vulnerabilities can foster trust and inspire others
  • Thrive in the spotlight: Navigate the discomfort of being the center of attention and learn techniques to embody authentic confidence
  • Empower your team: Discover ways to build a real and connected environment that helps everyone flourish
3.00pm
20min
Coffee break
Grab a snack and take a break.
3.20pm
100min
Unlock your authentic leadership (+ indoor part)
with Elize Leborgne, UX designer, educator & speaking coach at Elize Presents
  • Lead with passion, vulnerability, and your true values
  • Define your unique leadership style: Build a vision that aligns with your values and strengths
  • Turn "weaknesses" into superpowers: Discover how embracing your vulnerabilities can foster trust and inspire others
  • Thrive in the spotlight: Navigate the discomfort of being the center of attention and learn techniques to embody authentic confidence
  • Empower your team: Discover ways to build a real and connected environment that helps everyone flourish
5.00pm
120min
Spare time / wellness
Time to unwind.

Enjoy the hotel's wellness area, surrounded by Tyrolean mountains... have you discovered the swimming pond yet?

7.00pm
120min
Dinner
Treat your taste buds like a Kaiser.

Great food and drinks - that's all you need to know.

9.00pm
60min
Fireside chat
with research pioneer & book author Indi Young, indiyoung.com

Join us for a cozy chat with research pioneer and book author Indi Young!

Wednesday
Sept 25th
7.30 - 9.00am
Breakfast
What's your jam?
9.00am
180min
People management & organisational challenges
with Robert Youmans, UX director at Google Workspace
  • Effective project allocation and team management
  • Career planning & goal-setting
  • Recruiting and hiring
  • Team management & defining ways of working together
  • Dealing with organizational & operational taks: e.g. meeting management
10.15am
20min
Coffee break
Time to let your mind wander.
10.35am
85min
People management & organisational challenges
with Robert Youmans, UX director at Google Workspace
  • Effective project allocation and team management
  • Career planning & goal-setting
  • Recruiting and hiring
  • Team management & defining ways of working together
  • Dealing with organizational & operational taks: e.g. meeting management
12.00am
120min
Check-out & lunch
It's time to pack those bags!

To make up for it, we've got a delicious lunch waiting for you...

2.00pm
300min
Excursion (optional)
If you still have some time and feel like joining us for a little adventure.

Since we're already in beautiful Tyrol, we want to make the most of it!
If the weather's good, we'll go for a short hike to a cabin and enjoy a few drinks there.
Feel free to join us!

6.00pm
Individual journey home
All good things must come to an end...

Time flies when you're having fun!

We'll have a shuttle bus to the train station. And if you need any help with your journey back home, just ask - we've here to help!

Tickets

Send a booking request our way for more info.

Design leaders: alpine edition

2 nights at Hotel Kaiserlodge
indoor & outdoor content sessions
delicious catering during the days
2 x dinner & evening event
hiking trip & various side activities
wellness, yoga & meditation
transport from station "Wörgl" to hotel
€ 2.400
+vat

if you are a Freelancer we have a limited amount of freelancer tickets available.

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

FAQs

Got questions? Swing by our information hub and let us help you find what you need.

When and where is the design leaders getaway taking place?

The getaway is scheduled for Monday, September 23rd to Wednesday, September 25th, 2024 which is right in the week after uxcon '24. (Sep 19-20, Vienna).

It kicks off on Monday early afternoon and wraps up on Wednesday evening.

The venue is Hotel Kaiserlodge in Tyrol, Austria.

Address: Kaiserlodge, Dorf 11a, 6351 Scheffau am Wilden Kaiser

What's included in a design leaders ticket?

The short answer is: Almost everything, except your individual journey to Wörgl.

The ticket covers:

  • shuttle service from Wörgl main station to the hotel and back
  • 2 nights in a double room (for single occupancy) or a 100m2 luxury suite (for double occupancy; with a kitchen, a living room, two separate bed- and bathrooms)
  • access to all hotel facilities, including the wellness area
  • meals
    • 2x breakfast
    • 2x dinner
    • 3x lunch
    • snacks and drinks during coffee breaks
  • all working sessions with our coaches
  • side activities



     
How can I get to the venue of design leaders?

Address: Kaiserlodge, Dorf 11a, 6351 Scheffau am Wilden Kaiser

The easiest way to get to hotel Kaiserlodge by public transport is by taking a train to Wörgl Main Station. From there, we provide a shuttle bus that takes you directly to our hotel in about 15 minutes (same for the return trip).

So, for example, if you're coming from Vienna, you can take a direct train from "Wien Hauptbahnhof" to "Wörgl Hauptbahnhof", which takes about 3 hours and 45 minutes.

Also, there are direct trains from Innsbruck and Salzburg to Wörgl.